Electronic Journal of Probability

Conditional survival distributions of Brownian trajectories in a one dimensional Poissonian environment in the critical case

Martin Kolb and Mladen Savov

Full-text: Open access

Abstract

In this work we consider a one-dimensional Brownian motion with constant drift moving among a Poissonian cloud of obstacles. Our main result proves convergence of the law of processes conditional on survival up to time $t$ as $t$ converges to infinity in the critical case where the drift coincides with the intensity of the Poisson process. This complements a previous result of T. Povel, who considered the same question in the case where the drift is strictly smaller than the intensity. We also show that the end point of the process conditioned on survival up to time $t$ rescaled by $\sqrt{t} $ converges in distribution to a non-trivial random variable, as $t$ tends to infinity, which is in fact invariant with respect to the drift $h>0$. We thus prove that it is sub-ballistic and estimate the speed of escape. The latter is in a sharp contrast with discrete models of dimension larger or equal to $2$ when the behaviour at criticality is ballistic, see [7], and even to many one dimensional models which exhibit ballistic behaviour at criticality, see [8].

Article information

Source
Electron. J. Probab., Volume 22 (2017), paper no. 14, 29 pp.

Dates
Received: 6 August 2015
Accepted: 7 December 2016
First available in Project Euclid: 15 February 2017

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1487127642

Digital Object Identifier
doi:10.1214/17-EJP4468

Mathematical Reviews number (MathSciNet)
MR3622884

Zentralblatt MATH identifier
1359.60062

Subjects
Primary: 60G51: Processes with independent increments; Lévy processes 60G55: Point processes 60F17: Functional limit theorems; invariance principles

Keywords
Brownian motion Poisson obstacles limit theorems for condititioned processes

Rights
Creative Commons Attribution 4.0 International License.

Citation

Kolb, Martin; Savov, Mladen. Conditional survival distributions of Brownian trajectories in a one dimensional Poissonian environment in the critical case. Electron. J. Probab. 22 (2017), paper no. 14, 29 pp. doi:10.1214/17-EJP4468. https://projecteuclid.org/euclid.ejp/1487127642


Export citation

References

  • [1] Biane, P., Pitman, J., and Yor, M. (2001). Probability laws related to the Jacobi theta and Riemann zeta functions, and Brownian excursions. Bull. Amer. Math. Soc. (N.S.) 38, 4, 435–465 (electronic).
  • [2] Daudin, J.-J., Etienne, M. P., and Vallois, P. (2003). Asymptotic behavior of the local score of independent and identically distributed random sequences. Stochastic Process. Appl. 107, 1, 1–28.
  • [3] Doney, R. A. (2007). Fluctuation theory for Lévy processes. Lecture Notes in Mathematics, Vol. 1897. Springer, Berlin. Lectures from the 35th Summer School on Probability Theory held in Saint-Flour, July 6–23, 2005, Edited and with a foreword by Jean Picard.
  • [4] Eisele, T. and Lang, R. (1987). Asymptotics for the Wiener sausage with drift. Probab. Theory Related Fields 74, 1, 125–140.
  • [5] P. Grassberger and I. Procaccia, Diffusion and drift in a medium with randomly distributed traps, Phys. Rev. A 26 (1982), 3686-3688
  • [6] Imhof, J.-P. (1985). On the range of Brownian motion and its inverse process. Ann. Probab. 13, 3, 1011–1017.
  • [7] Ioffe, D. and Velenik, Y. (2012). Self-attractive random walks: the case of critical drifts. Comm. Math. Phys. 313, 1, 209–235.
  • [8] Kosygina, E. and Mountford, T. (2012). Crossing velocities for an annealed random walk in a random potential. Stochastic Process. Appl. 122, 1, 277–304.
  • [9] B. Movaghar, B. Pohlmann and D. Würtz, Electric field dependence on trapping in one dimension, Phys. Rev. A 29 (1982), 1568–1570
  • [10] Povel, T. (1995). On weak convergence of conditional survival measure of one-dimensional Brownian motion with a drift. Ann. Appl. Probab. 5, 1, 222–238.
  • [11] Roynette, B. and Yor, M. (2009). Penalising Brownian paths. Lecture Notes in Mathematics, Vol. 1969. Springer-Verlag, Berlin.
  • [12] Roynette, B., Vallois, P., and Yor, M. (2006). Limiting laws associated with Brownian motion perturbed by its maximum, minimum and local time. II. Studia Sci. Math. Hungar. 43, 3, 295–360.
  • [13] Roynette, B., Vallois, P., and Yor, M. (2008). Penalisations of Brownian motion with its maximum and minimum processes as weak forms of Skorokhod embedding. Theory Stoch. Process. 14, 2, 116–138.
  • [14] Sethuraman, S. (2003). Conditional survival distributions of Brownian trajectories in a one dimensional Poissonian environment. Stochastic Process. Appl. 103, 2, 169–209.
  • [15] Sznitman, A.-S. (1991). On long excursions of Brownian motion among Poissonian obstacles. In Stochastic analysis (Durham, 1990). London Math. Soc. Lecture Note Ser., Vol. 167. Cambridge Univ. Press, Cambridge, 353–375.
  • [16] Sznitman, A.-S. (1998). Brownian motion, obstacles and random media. Springer Monographs in Mathematics. Springer-Verlag, Berlin.
  • [17] Tanré, E. and Vallois, P. (2006). Range of Brownian motion with drift. J. Theoret. Probab. 19, 1, 45–69.
  • [18] Vermet, F. (1998). Phase transition and law of large numbers for a non-symmetric one-dimensional random walk with self-interactions. J. Appl. Probab. 35, 1, 55–63.